Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How often can Prednisone be taken for recurrent inflammation in the hands?

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 16742 Questions

default
Posted on Wed, 23 May 2018 in Lupus
Question: how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.
doctor
Answered by Dr. T Chandrakant 22 minutes later
Brief Answer:
Please give additional information and post reports of investigations

Detailed Answer:
Hi.
Thanks for your query, Albeit short and specific.
Noted the history and understood your concerns.
Please give additional information for me to assist you better:
Do you have diabetes or hypertension?
Since when have you got the swelling?
Any probable diagnosis that your Doctor has told you and any relevant investigations?
What was the dosage and method by which you took Prednisone and how many times?
Any other information please.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Chandrakant 16 minutes later
No diabetes or hypertension, swelling came back yesterday, I took 25mg of prednisone ended on Thursday, three pills three days two pills three days one pill three days
doctor
Answered by Dr. T Chandrakant 25 minutes later
Brief Answer:
As discussed in details below.

Detailed Answer:
Since there is no diabetes or hypertension you can certainly repeat the courses as needed.
Tapering dosages as you have mentioned called as short course usually does not cause any problems.
You can take vitamin D and calcium as required after the lab tests if one needs to repeat steroids.
Be on reduced salt whenever you take steroids.
Hence you can take the courses whenever needed in flare ups.

I hope this answers your query and helps you further.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Steroid

doctor1 MD

I am a 57 year old lady. Last year during a general check up my ECG revealed myocardial ischemia. My cholesterol and triglycerides levels were well within limits. I have been taking cardace 1.25 mg and ecosprin 75mg since then as advised by my physician. This year, that is on 2nd March I again opted for a general check up and found to my dismay that my total cholesterol (278 mg/dl) and triglycerides (189 mg/dl) levels had gone up. I have been now prescribed Lipikind. Also I have been given iron supplement as my Haemoglobin is 10.3 gms%. On the morning of 4th March (1 am to 2 am) I was having racing heart syndrome with heavy palpitation and very high pulse rate. My hands became numb and most part of my body had become cold. I became normal after 45 mts after my husband pressed/massaged my foot and leg. During the period when I had the syndrome I was constantly talking loudly about safety of my family etc. I visited the toilet immediately therafter and was completely relieved for the night. On the forenoon of 6th March around 11 am when I was just relaxing lying down after lunch the symptom of palpitation started. Immediately I pressed each palm with the other and massaged my fingers. The symptom died down after 10 minutes. My search on the Internet only shows that there are many out there having the symptom and have been living with it for even up to 3 years. But I just want to rule out some of the oft mentioned causes such as Thyroid problem, Magnesium deficiency and Mitral valve prolapse. I am told by a relative that a doctor in Mumbai says that this may be due to the new drugs (Lipidkind) I have started taking only some 4 days back and that this symptom will wear off soon. But please advise me.

doctor1 MD

hello; I m having this weird pain my left hand side below by chest. Is like a electric shock. It started on September and I have been to many doctors. I was refer to a cardiologist and after a bunch of test, everything came out fine. Arteries and everything. Had the colesterol high but with diet and excercise, not only I have lost 25 pounds but my cholesterol and blood pressure is perfect. I go to a Chiropractor that says it might be nerves inside. After a session or two, it goes away and then a week or two comes back. Any advice? Any new

doctor1 MD

I am 60 years old, had a complete hysterectomy at the age of 47. I have been on HRT since 1997. My gynecologist recommended divinely several years ago since my cholesterol was showing it was up, (as are my triglycerides). I currently use 0.5mg. daily. I feel great, but I m concerned about my cholesterol and triglycerides. Should I go off HRT.

doctor1 MD

I am a 42 yr old female. I had a rt Oopherectomy at age 36, which showed a cystadenoma. At 37 I had my last cycle. Tracking my FSH/LH and Estradiol levels periodically, since my 3 sisters (54, 54, 48) are just beginning menopause. My FSH/LH levels are consistently high (70+-149) and my Estradiol has stayed low (16). Initially after my cycle stopped my Estradiol was 521. I had an instance last Oct where I produced a 2.5-3.8cm complex cyst (resolved Dec) and now I have an FSH of 68 and an Estradiol of 101. What do I do? I am confused and frustrated. I still have night sweats, hot flashes, memory loss and irritability. I have no known family history of anything like this. I have a personal history of endometriosis since 19. HELP!!!! P.

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...